Reactions 1704, p56 - 2 Jun 2018
Atorvastatin/fusidic acid interaction
Rhabdomyolysis: case report
A 51-year-old man developed severe rhabdomyolysis
following concomitant administration of fusidic acid for an
osteitis and atorvastatin.
The man, who was on multiple medications including
systemic fusidic acid 500mg three times a day [route not
stated] for an osteitis and atorvastatin 80mg once a day [route
and indication not stated], experienced leg pain a week after
undergoing a stress test and 33 days post the initiation of
Fusidic acid was withdrawn. The man was unable to walk
due to muscle weakness and myalgia, and he was hospitalised.
During hospitalisation, he experienced anuria and exhibited
significantly elevated levels of serum creatinine, serum
creatine kinase, myoglobin and AST. On the third day of
hospitalisation, atorvastatin was suspended. His condition
improved after 9 days of hospitalisation and dialysis; however,
a sequelar amyotrophy of his thighs was observed. He was
discharged without statin treatment.
Author comment: "Following a severe case of
rhabdomyolysis . . . after a co-administration of atorvastatin
and fusidic acid, we describe this interaction".
Deljehier T, et al. Rhabdomyolysis after co-administration of a statin and fusidic
acid: an analysis of the literature and of the WHO database of adverse drug
reactions. British Journal of Clinical Pharmacology 84: 1057-1063, No. 5, May
2018. Available from: URL: http://doi.org/10.1111/bcp.13515 - France
Reactions 2 Jun 2018 No. 17040114-9954/18/1704-0001/$14.95 Adis © 2018 Springer International Publishing AG. All rights reserved